MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY AFOCUSLL DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY AFOCUSLL DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-87007
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results will be provided in the final report.
 
Event or Problem Description
During an atrial fibrillation ablation procedure, when mapping was performed in the left atrium, it was found through fluoroscopy that the part below the loop of the catheter was kinked.The catheter was attempted to be withdrawn into the sheath without the straightener, but was not successful.The kink was attempted to be straightened with a snare, but the catheter still could not be withdrawn into the sheath.The issue was resolved after the catheter was straightened, rotated and manipulated inside of the patient.The catheter was then withdrawn into the sheath and removed from the patient.Upon inspection the catheter was found to be kinked but no other damage was noted.The procedure was completed by using another catheter and there were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One duodecapolar, double loop, inquiry afocusii diagnostic catheter was received for evaluation.A kink in the catheter shaft was noted 0.6¿ proximal to the sprial loop/shaft transition.No other visual anomalies were noted.The kink in the catheter shaft is consistent with the reported removal difficulty.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the bend is consistent with damage during use.

Brand Name
INQUIRY AFOCUSLL DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key9947756
Report Number2030404-2020-00024
Device Sequence Number3375118
Product Code DRF
UDI-Device Identifier05414734309912
UDI-Public05414734309912
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberIBI-87007
Device Catalogue NumberIBI-87007
Device Lot Number6734821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight64